Posted by Mom
on March 17, 2000 at 14:20:25:
In Reply to: Re: ghb addiction posted by Jack on March 07, 2000 at 02:09:34:
: : I am completely addicted to GHB and am desperately trying to find information on withdrawl treatment. I have withdrawn from some major narcotics before with and without medical assistance. Can anyone help me know what kind of danger that I face if I try to withdrawl on my own. I need someone's help. Thanks: I have used GHB (made by a friend chemist) for about 1.5 - 2 years now and don't seem to have such a big problem with it as some of you. I too am addicted to GHB (GBL really), taking it around the clock and doing so for 2-3 years now. The consensus of the (few) experts I've uncovered is that withdrawal is life-threatening and best done in a hospital; however, these experts have their own biases so I'm not sure how much I accept their advice. I want to try to "taper" my doses and come off slowly, which means no hospital (for now). Any information anyone can pass on from the "other side" would be greatly welcome.
: : : In the first period of use I liked it so much that I was on it more than of it, but I almost never took more than one hit a day. In the beginning there was no negative feeling, except some minor tiredness, when it leaved my system. I actually felt better then ever in between hits. But after a while I started to notice negative feelings coming of it. Tiredness, chills, nervousness, depression, lack of motivation and my mind just seemed very fuzzy. These are negative effects I had when using it alot. The possitive effects of the stuff also seemed to go away when I used it very often, so therefore I had no real reason for using it. So it kind of took care of itself.
: : : I still use it but it only happens about once a week, wich doesn't seem to affect me in a negative way. I feel no more craving for it than i do for candy and chocolate (I actually crave those alot more). I just think of how bad I felt when I used it alot and then I feel no urge to take it more often. The possitive feelings it gives isn't just that interesting as in the beginning.
: : :
: : : : : After 1.5 year of not being sober for more than a day (with the exception of the past 2 weeks) I can tell you that GHB addition is real. It starts off as once in a while or at night and then seems to progress from there.
: : : : : I crossed the line when I tried it one morning as a "pick me up" (Which I thought I would NEVER do). Then, a week later I did it again thinking that it didn't seem to affect my day to day performance and nobody could tell. I felt great. But then, I got in the habit of using it every day from morning to night. I wasn't getting wacked out of my mind every time....just enough to keep a little buzz going all day. I started to carry it with me every place I went in little bottles. I felt great.....as long as I had it in my system which was all day long! I would consume a gallon in just a few months!
: : : : : I don't drink and I have never tried any other drug including pot. I am just a bodybuilder using it for a sleep aid. I am also a chemist and made the stuff myself in a lab. The stuff that I made was pure which is probably why I didn't experience much physical withdrawl. But I did hear "music" and I did get the chills / shakes. And it is hard for me to not think about taking a cap
: : : : : I still crave it and stuggle with not doing it every day but I know that I am doing the right thing. If you are reading this, and you still "cap" its time for you to stop. You have a problem or are on the road to developing a problem. Since you are reading this, you must be asking yourself the same questions I did before I quit. Do I have a problem? Am I addicted or do I just like doing it a lot and can stop at any time?
: : : : : I am having a hard time with this. Anyone else want to share their experiece? It would sure help me to know that I a not alone.
My son has just come home from a psychiatric ward where he was hospitalized twice during his attempt to withdraw from GBL on his own. He became completely psychotic approximately 6 hours after his last dose of GBL. He had been using the drug daily to sleep and then to stay "up" all day long for about two years. As time progressed he
used more often, sipping soda laced with the drug during the day. He stopped and restarted the drug several times during this period with only minor signs of withdrawal. This time he began feeling extremely anxious and agitated then sought a doctor's help. Unfortunately, by the time he got to the doctor's office, he was in the midst of a full blown psychotic
episode and became violent and delusional. He had to be restrained by police and taken in restraint to emergency. There he regained his sanity although the worst was yet to come. He was taken to a psychiatric hospital for observation where he spent 6-7 hours and was released. He thought he could handle the mild hallucinations and visual/auditory
distortion on his own. After all, who would choose to stay in a mental ward? But 9 hours later, he was in trouble again and needed constant talking down to remain in control. After 8-9 hours of this, he again experienced a complete psychotic break, became violent, had to be taken by EMT and rescue personnel in restraint to emergency. He was there
9 hours but never came out of psychosis. Finally, he was transferred to another psychiatric hospital where he spent the night in restraint and psychosis. He was let out of restraint the following day but was still delusional and kept in isolation and under observation. That night, 4 days after his last dose of GBL, he finally slept a little. We were allowed to
visit him on the 5th day. He was very shaky and had difficulty conversing. Of course, he was frightened of what permanent damage might have been done and what the future might hold for him. He was most fortunate that the people in charge of his case were familiar with GHB and similar drugs and the problems surrounding their use and withdrawal from
them. My purpose in writing this response is to counter the many claims I am hearing and reading online that GHB and similar drugs are harmless, easy to get off of, and even beneficial. We have been told by many professionals that more and more young users are showing up either in life threatening comas or in life threatening circumstances like the ones
I have described here. During his ER stay, my son's heartrate was up to 190; his blood pressure was so high, we were told he was a stroke waiting to happen. We realize how lucky we are that he is still alive.
Jack, I hope that your withdrawal is complete by now and successful. If you are still using G, please get help before you stop taking it. My son is alive right now bacause he was surrounded all during this ordeal by people who knew what to do for him or people who love him. If he had been alone, or with people who were afraid of being involved with legal
issues for themselves, I do not believe we'd still have our wonderful son alive.